Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 14, 2000, 8:11 PM EDT for Putnam County, West Virginia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 8:11 PM EDT (00:11 UTC)
- Expired
- Jun 14, 2000, 8:30 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 33 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS51 KRLX 150011
SVRCRW
WVC079-150030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN WEST VIRGINIA...
* UNTIL 830 PM EDT...
* AT 802 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES WEST OF ELEANOR...OR ABOUT 8 MILES WEST OF
WINFIELD...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE...BUFFALO.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3855 8205 3847 8193 3850 8187 3855 8184
3864 8171 3868 8176 3865 8197 3861 8205What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 5 hours 11 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-151000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT WED JUN 14 2000 TSRA A BIT MORE WIDESPREAD THIS PM THAN LAST TWO WITH DEEPER MOISTURE AND GREATER INSTABILITY. MODELS HANDLING NEXT 48 HOURS ABOUT THE SAME WITH JUST SOME MINOR TIMING DIFFERENCES. UPPER TROUGH BROADENS AS SHORTWAVE DIVES DOWN THE BACK SIDE...THEN LIFTS/SHEARS OUT ACROSS THE FA DURING THURSDAY. GOOD DYNAMICS AND POSITION OF RRQ OF H2 JET WILL AID IN DEVELOPMENT OF THUNDERSTORMS DEVELOPING ALONG WEAK SURFACE BOUNDARY. EXPECTING TIMING OF SHORTWAVE AND POSITION OF SURFACE BOUNDARY TO FOCUS HIGHEST POPS IN THE EAST. A BRIEF INTRUSION OF MARGINALLY DRIER AIR WILL ARRIVE FOR THURSDAY NIGHT...BUT WITH FRONT WASHING OUT AND SOUTHERLY FLOW ESTABLISHED WE WILL SEE A RETURN TO WARM AND HUMID WITH PM TSRA...IN OTHER WORDS NO RESPITE. HAVE STUCK CLOSE TO MOS TEMPS AND POPS. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/NOGUEIRA
In the hours before
Special weather statement, Jun 14, 2:48 PM EDT, 5 hours 23 minutes before
WVZ046-141930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 248 PM EDT WED JUN 14 2000 THE SLOW MOVING THUNDERSTORMS WHICH AFFECTED WESTERN SECTIONS OF POCAHONTAS COUNTY BETWEEN 1200 PM AND 215 PM HAVE WEAKENED CONSIDERABLY. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN A FEW LOCATIONS NORTHWEST OF MARLINTON IN THIS TIME PERIOD...BUT NOT ENOUGH TO CAUSE FLASH FLOODING. THE THREAT FOR FLASH FLOODING HAS DIMINISHED OVER THIS AREA...BUT THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR FOR POSSIBLE REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. .END/JMV
Local storm report, Jun 14, 2:50 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
250 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM DEVOLA OH WIND DAMAGE
06/13/00 WASHINGTON ONE HOUSE DAMAGED BY
FALLEN TREES IN DEVOLA.
SEVERAL TREES DOWNED
BETWEEN OAK GROVE AND
DEVOLA. REPORTED BY COUNTY
EMA.Special weather statement, Jun 14, 4:02 PM EDT, 4 hours 9 minutes before
WVZ008-009-013>018-026-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT WED JUN 14 2000 AN AREA OF STRONG THUNDERSTORMS DEVELOPING OVER THE AREA WILL BE CAPABVLE OF PRODUCING VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL BETWEEN 4 PM AND 5 PM. THE MOST LIKELY THREAT WILL BE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. .END/JMV
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:19 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Roane | 26 min |
| Jun 15, 1:13 PM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 17 min |
| Jun 15, 1:40 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 20 min |
| Jun 15, 2:02 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 28 min |
| Jun 15, 2:15 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 30 min |
| Jun 15, 2:32 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan | 28 min |
| Jun 15, 2:38 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 22 min |
| Jun 15, 2:47 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 28 min |
| Jun 15, 2:52 PM EDT | Severe Thunderstorm Warning | RLX | Barbour | 38 min |
| Jun 15, 2:56 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer | 34 min |
| Jun 15, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 28 min |
| Jun 15, 3:07 PM EDT | Severe Thunderstorm Warning | RLX | Clay | 38 min |
| Jun 15, 3:12 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 33 min |
| Jun 15, 3:20 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 25 min |
| Jun 15, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 31 min |
| Jun 15, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 27 min |
| Jun 15, 3:39 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 21 min |
| Jun 15, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.